West Virginia, 2011

Flooding in West Virginia, March 6, 2011

March 6, 2011 · NWS RNK · 4 events in 1 county or zone

The influence of multiple weather features coinciding lead to an average of three to five inches of rain falling over the area. Low pressure moved from Georgia northeast along a cold front across the region while an upper disturbance approached from the Great Lakes region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

The influence of multiple weather features coinciding lead to an average of three to five inches of rain falling over the area. Low pressure moved from Georgia northeast along a cold front across the region while an upper disturbance approached from the Great Lakes region. The combination of these features helped to stall the cold front and its associated precipitation over West Virginia for an extended period of time.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Mar 6, 8:57 AM EST, 33 minutes earlier.

Area forecast discussion, Mar 6, 8:57 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
857 AM EST SUN MAR 6 2011

.SYNOPSIS...
A COLD FRONT WILL SLIDE SLOWLY EAST ACROSS THE REGION THIS MORNING
AND EXIT THE PIEDMONT THIS AFTERNOON. HIGH PRESSURE WILL MOVE INTO
MOUNTAINS MONDAY AND STAY IN CONTROL INTO TUESDAY NIGHT. ANOTHER
FRONT AFFECTS US BY THE WEDNESDAY INTO THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WITH RAIN QUICKLY CHANGING TO SNOW OVER THE FAR WEST UPDATED TO
INCLUDED SOME HEAVIER SNOWFALL THIS MORNING WITH A QUICK COUPLE
INCHES POSSIBLE. WILL LEAVE THE FLOOD WATCH IN PLACE A WHILE
LONGER FOR RUNOFF FROM THE EARLIER HEAVIER RAINFALL. NO OTHER
CHANGES FOR NOW.

PREV DISCUSSIONS....

DECIDED TO INCLUDE THE REST OF THE VA FOOTHILLS THAT BORDER THE
BLUE RIDGE IN THE FLOOD WATCH. SE TO S ENHANCEMENT SHOULD CAUSE
SOME HEAVIER RAINS TO DUMP ALONG THE CREEKS THAT FLOW FROM THE
BLUE RIDGE AND LEAD TO FLOOD POTENTIAL.

OTHERWISE...THE FRONTAL BOUNDARY HAS PUSHED FURTHER EAST ABOUT 2
HOURS FASTER THAN FORECAST...WITH COLDER AIR ALREADY CHANGING
PRECIP TO SNOW AS FAR EAST AT BKW. UPDATED HOURLY TEMPS TO FOLLOW
CLOSER TO THE 06Z NAM WHICH ATTM IS SHOWING THIS THE BEST. ALSO
HAD REPORTS UPSTREAM OF SLEET/GRAUPEL IN CRW. SOUNDINGS SUGGEST
POTENTIAL FOR THIS IN THE WEST THIS MORNING AND HAVE THAT IN THE
GRIDS. STILL NOT EXPECTING MUCH ACCUMULATION SINCE THE GROUNDS
BEEN WARM.

TWO WAVES OF LOW PRESSURE ALONG THE FRONT THIS MORNING...ONE OVER
SW VA AND THE MAIN LOW OVER WRN GA. STRONG SOUTHERLY LOW LV JET
HAS NOSED INTO THE BLUE RIDGE CAUSING ENHANCEMENT OF PRECIP FROM
THE NC MTNS NORTH INTO THE FLOYD COUNTY AREA. NO REPORTS OF
FLOODING YET. THE UPPER JET ACROSS THE OHIO VALLEY COMBINED WITH
THE SFC FRONTAL CONVERGENCE AND GOOD MOIST INFLOW IS GOING TO BE
THE MAIN CULPRIT IN BRINGING HEAVIER RAINS TO THE WRN CWA THIS
MORNING. MAIN TIME FRAME FOR HEAVIEST RAINS BASED ON RADAR TRENDS
BEGINS ABOUT NOW IN THE FAR SW...AND CONTINUES THROUGH MIDDAY
TODAY...WHEN THE SFC LOW LIFTS NORTHEAST INTO CENTRAL VA.

RUNNING QPF FROM 00Z SUN TIL 00Z MONDAY...7 PM SAT TO 7 PM SUNDAY
INDICATED ABOUT 2"+ EXPECTED IN THE WATCH AREA WITH 1.5 TO 2.0
INCHES EAST OF THE BLUE RIDGE. WILL KEEP FLOOD WATCH IN THE
CURRENT LOCATION THRU THIS EVENING. STREAMS SHOULD BEGIN
RESPONDING AROUND DAWN IN THE FAR SW...IF NOT SOONER. SEE HYDRO
SECTION BELOW FOR MORE DETAILS ON THE FLOOD WATCH.

THE WIND ADVISORY THAT WAS IN EFFECT FOR THE TAZEWELL/MERCER
COUNTY AREA HAS BEEN DROPPED AS THE FRONTAL BOUNDARY IS NOW OVER
THEM ALLOWING WINDS TO SUBSIDE...AS THE LOW LVL SE WINDS HAVE
HEDGED FURTHER EAST.

FOR TODAY...FOLLOWED THE BLEND OF THE 00Z ECMWF/21Z SREF. THE GFS
STILL APPEARS A TAD TOO FAST BUT IS DOING PRETTY GOOD WITH PRECIP
LOCATION EARLY. THEN THE NAM REMAINS THE SLOW MODEL STILL.

THE RAIN WILL BE HEAVY AT TIMES THROUGH EARLY AFTN...THEN SHIFT
EAST OF THE AREA BY LATE AFTN...WITHS THE DRY SLOT WORKING INTO
THE SRN CWA...CLEARING THINGS OUT LATE THIS AFTN INTO THIS EVENING.

FOLLOWED THE SREF IN TERMS OF TEMPS TODAY...WITH FALLING TEMPS IN
THE WEST...WITH RISING TEMPS AS USUAL IN THE FAR EAST...FALLING
LATE IN THE DAY. WITH COLDER AIR ARRIVING IN THE MTNS...ANY PRECIP
ON THE BACK EDGE OF THIS SYSTEM WILL BECOME SNOW SHOWERS.
ATTM...THE FLOW SUGGEST ONLY LIGHT DUSTING ACROSS THE WRN
SLOPES/HIGHER TERRAIN OF WV SOUTH INTO THE MT ROGERS AREA THIS EVENING.

THE WINDS BEHIND THIS FRONT WILL KICK IN...BUT CROSS SECTIONS ONLY
SUGGEST GUSTS TO 30-35 KNOTS...SO NO ADVISORY WINDS
EXPECTED...WITH THE 8H FLOW COMING MORE AROUND TO THE NORTH. THERE
IS A POTENTIAL FOR SOME HIGHER GAP WINDS IN THE FANCY GAP AREA OF
I-77 LATE THIS AFTN INTO EARLY EVENING.

TONIGHT...WILL CLEAR SKIES OUT IN THE EAST THEN SLOWLY LOWER
CLOUDS IN THE WEST WITH SOME LINGERING UPSLOPE MOISTURE.

LOWS TONIGHT WILL BE IN THE 20S WEST TO LOWER 30S OUT EAST.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
SFC RIDGE ACROSS THE GREAT LAKES WILL BUILD EAST INTO EASTERN CANADA
AND WEDGES SOUTHWESTWARD INTO THE MID ATLANTIC REGION. THIS WILL
RESULT IN CLOSE TO SEASONABLE TEMPERATURES. WENT WITH HIGH MONDAY
CLOSE TO THE ADJMETBC WITH READINGS FROM THE LOWER 40S IN THE
WESTERN MOUNTAINS TO THE UPPER 50S IN THE SOUTHEAST. LEANED TOWARDS
THE COOLER MOSGUIDE LOWS FOR MONDAY NIGHT WITH VALUES FROM THE LOWER
20S IN THE COLDER WESTERN MOUNTAIN VALLEYS TO AROUND 30 IN
SOUTHSIDE. HIGHS ON TUESDAY WILL BE A LITTLE WARMER THAN MONDAY FROM
AROUND 50 IN THE MOUNTAINS TO NEAR 60 DEGREES IN THE SOUTHEAST.
UNDER INCREASING CLOUDS TUESDAY NIGHT...LOW TEMPERATURES WILL RANGE
FROM THE UPPER 20S IN THE NORTHWEST TO THE MID 30S IN THE SOUTHEAST.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
PROGRESSIVE FLOW ACROSS NORTH AMERICA TO CONTINUE THIS WEEK WITH YET
ANOTHER SYSTEM IN THE PARADE SET TO CROSS THE AREA WED INTO EARLY
THU. SURFACE LOW TAKES A TRACK WELL TO THE WEST UP THRU THE GREAT
LAKES SO WE WILL BE IN THE WARM SECTOR. GFS TRENDING SOMEWHAT FASTER
THAN EURO MODEL AT THIS POINT WITH PRECIP ARRIVING A BIT SOONER AND
MOVING THROUGH MORE QUICKLY AS WELL. THIS RESULTS IN SLIGHTLY LOWER
QPF OVERALL BUT PLENTY OF TIME FOR DETAILS TO BE WORKED OUT. ANOTHER
DECENT SLUG OF QPF IS LIKELY...AS GULF MOISTURE AGAIN BECOMES
INVOLVED. ANOTHER 1-INCH PLUS EVENT SEEMS FAIRLY CERTAIN AND HIGHER
AMOUNTS NOT OUT OF THE QUESTION. COULD BE SOME FROZEN PRECIP
AFTER THE COLD FRONT MOVES THRU IN THE HIGHER MOUNTAIN ELEVATIONS
THUR MORNING BUT NOTHING VERY NOTABLE. HIGH PRESSURE BUILDS EASTWARD
FROM THE CENTRAL PLAINS LATER THUR INTO EARLY NEXT WEEKEND WITH DRY
CONDITIONS AND NEAR SEASONABLE TEMPS EXPECTED.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
COLD FRONT NOW LOCATED FROM NEAR LWB-MKJ-TNB. MAIN SFC LOW LOCATED
ACROSS ERN GA WILL RIDE NORTHEAST INTO THE VIRGINIA PIEDMONT BY
EARLY AFTERNOON. ALONG AND EITHER SIDE OF THE FRONT...RAIN WILL BE
HEAVY AT TIMES...AND CIGS/VSBYS WILL BE FLUCTUATING FROM IFR TO
MVFR. COLDER AIR SURGING IN ABOUT 50 TO 100 MILES BEHIND THE FRONT
MAY BRING SOME SNOW SHOWERS TO BLF BY 15Z. AHEAD OF THE
FRONT...LOW LVL WIND SHEAR WILL BE AN ISSUE WITH A SRLY JET AT 45
KNOTS AT 2KFT AGL.

AS THE FRONT MOVES THROUGH WINDS SHIFT QUICKLY AROUND TO THE WEST.
EXPECT THIS WIND SHIFT AT LWB SOON...ROANOKE ARUOND 17Z...LYH/19Z
AND DANVILLE 20Z. WINDS WILL BE GUSTY BEHIND THIS FRONT...WITH UP
TO 25 TO 30 KNOTS POSSIBLE ACROSS THE MTNS. DRIER AIR WILL FOLLOW
THE SFC LOW THIS AFTN...BRINGING IMPROVING CIGS OR SCATTERING OF
LOWER CIGS OUT FROM ROANOKE EAST...WHILE UPSLOPE KEEPS SOME LOWER
CIGS IN AT BLF THRU THE PERIOD. THINK LWB WILL SCOUR OUT OF MVFR
BY LATE AFTN AS WELL GIVEN A NORTH COMPONENT TO THE WIND.

VFR CONDITIONS ARE EXPECTED ALL SITES MONDAY MORNING...LASTING
THROUGH TUESDAY.

ON WEDNESDAY...A WARM FRONT WILL LIFT NORTH THROUGH THE AREA
QUICKLY FOLLOWED BY ANOTHER COLD FRONT WEDNESDAY NIGHT. LOOK FOR A
RETURN OF LIGHT PRECIPITATION AND AREAS OF SUB-VFR CIGS WEDNESDAY
INTO WEDNESDAY NIGHT. SHOULD SEE IMPROVING CONDITIONS BEHIND THE
FRONT THU ALTHOUGH LOW CIGS AND SHOWERS MAY LINGER ACROSS THE EAST
ON THURSDAY WITH UPSLOPE MVFR CIGS/-SHRA POSSIBLE SE WVA AS WELL.

&&

.HYDROLOGY...
FLOOD WATCH CONTINUES INTO THIS EVENING. AREAL RAINFALL TOTALS OF
1 TO 2 INCHES WITH 2-2.5 POSSIBLE ALONG AND WEST OF THE BLUE RIDGE
WILL CREATE SMALL STREAM FLOODING POTENTIAL. AS OF EARLY THIS
MORNING...THE HEAVIER RAINS HAVE BEEN IN THE NC MTNS WITH LAUREL
SPRINGS RAWS STATION PICKING UP 1.13 INCHES SINCE 10 PM SAT...AND
2.67 INCHES IN THE PAST 24 HOURS. WITH RADAR SHOWING THE HEAVIER
BAND OF RAIN WEST OF THE AREA STILL TO COME...THE THREAT OF
FLOODING REMAINS HIGH. SOME RIVERS THAT COULD SEE SOME SIGNIFICANT
RISES AND POSSIBLE FLOODING INCLUDE THE CLINCH...HOLSTON AND
GREENBRIER...WITH SMALLER RIVERS AND STREAMS ACROSS THE REST OF
THE MTNS...ESPECIALLY THE NC MTNS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR VAZ007-009>020-
     022>024-032>035.
NC...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR NCZ001>003-018-019.
WV...FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR WVZ042>045.

&&

SYNOPSIS...WP
NEAR TERM...JH/WP
SHORT TERM...KK
LONG TERM...PC
AVIATION...JJ/WP
HYDROLOGY...
Hazardous weather outlook, Mar 6, 8:07 AM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
807 AM EST SUN MAR 6 2011

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-071315-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
MERCER-SUMMERS-MONROE-GREENBRIER-
807 AM EST SUN MAR 6 2011

...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER STORM SYSTEM COULD BRING HEAVY RAINS TO THE AREA BY
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ004>006-020-VAZ043>047-058-059-071315-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
807 AM EST SUN MAR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

RAIN WILL BE HEAVY AT TIMES THIS MORNING INTO THE AFTERNOON.
LOCALIZED FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ANOTHER STORM SYSTEM COULD BRING HEAVY RAINS BY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 6, 5:40 AM EST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
540 AM EST SUN MAR 6 2011

NCZ002-003-019-VAZ011>018-032-033-WVZ044-061145-
ALLEGHANY NC-CARROLL VA-CRAIG VA-FLOYD VA-FRANKLIN VA-GILES VA-
GRAYSON VA-MONROE WV-MONTGOMERY VA-PATRICK VA-PULASKI VA-SURRY NC-
WILKES NC-WYTHE VA-
540 AM EST SUN MAR 6 2011

...SHOWERS WITH HEAVY RAIN WILL AFFECT ALLEGHANY...CARROLL...CRAIG...
FLOYD...FRANKLIN...GILES...GRAYSON...MONROE...MONTGOMERY...PATRICK...
PULASKI...SURRY...WILKES AND WYTHE COUNTIES...

AT 538 AM EST...SHOWERS WITH HEAVY RAIN WERE ALONG A LINE FROM 6
MILES NORTHWEST OF PULASKI TO MOUNTAIN PARK...MOVING NORTHEAST AT 30
MPH.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE SHOWERS WILL BE NEAR LOW GAP AROUND 545 AM...WHITE GATE...
PULASKI...WOODLAWN...AND PIPERS GAP AROUND 550 AM...PATTERSON AROUND
555 AM...DRAPER...SYLVATUS...AND BOTTOM AROUND 600 AM AND BANE AROUND
605 AM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3711 8093 3715 8086 3719 8087 3766 8030
      3736 8024 3731 8026 3726 8022 3682 8012
      3623 8097

KK
Local storm report, Mar 6, 8:21 AM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
821 AM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLOOD            4 N NEWPORT             37.34N 80.50W
03/06/2011                   GILES              VA   PUBLIC

            1 FT OF STANDING WATER ON CLOVER HOLLOW ROAD

0730 AM     FLOOD            NEWPORT                 37.28N 80.50W
03/06/2011                   GILES              VA   PUBLIC

            1 TO 1.5 FT STANDING WATER ON HAPPY HOLLOW ROAD

0800 AM     FLOOD            MORAVIAN FALLS          36.10N 81.18W
03/06/2011                   WILKES             NC   PUBLIC

            GERMAN TOWN ROAD, MORAVIAN CREEK OUT OF ITS BANKS

&&

ERICH
Special weather statement, Mar 6, 8:30 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
830 AM EST SUN MAR 6 2011

VAZ007-009-WVZ042-043-045-061530-
TAZEWELL-SMYTH-MERCER-SUMMERS-GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLUEFIELD...
FLAT TOP...HINTON...HIX...LEWISBURG...QUINWOOD...DUO...RAINELLE
830 AM EST SUN MAR 6 2011

...RAIN CHANGING TO SNOW THIS MORNING...

MODERATE TO HEAVY RAIN WILL GRADUALLY TRANSITION TO WET SNOW
DURING THE NEXT COUPLE OF HOURS. THIS MAY RESULT IN A QUICK
COATING TO ONE HALF INCH OF SNOW ALONG THE HIGHER WESTERN SLOPES
THROUGH 10:30 AM. BRIDGES AND OVERPASSES COULD BECOME SLIPPERY BY
LATER THIS MORNING. TEMPERATURES WILL QUICKLY FALL TO AROUND
FREEZING SHORTLY AFTER THE RAIN CHANGES TO SNOW. MOTORISTS SHOULD
BE ALERT FOR SLICK SPOTS ON AREA ROADWAYS THROUGH THE MORNING.
Local storm report, Mar 6, 8:54 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
854 AM EST SUN MAR 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     FLOOD            BLACKSBURG              37.23N 80.42W
03/06/2011                   MONTGOMERY         VA   PUBLIC

            CRAIGS CREEK IS OUT OF ITS BANKS AT 1373 CRAIGS CREEK
            ROAD. WATER IN BARN.

&&

ERICH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Greenbrier

When
March 6, 9:30 AM EST to 7:34 PM EST
Where
Greenbrier County, 1.25 mi N of Cornstalk to 1.15 mi N of Cornstalk
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.948, -80.529

Heavy rain resulted in four to six inches of standing water on Cornstalk Road.

Flood, Greenbrier

When
March 6, 9:30 AM EST to 7:34 PM EST
Where
Greenbrier County, 1.29 mi N of Williamsburg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.989, -80.497

Heavy rain prompted the flooding of a stream that inundated Low Water Bridge on Pembroke Road by a depth of six inches.

Flood, Greenbrier

When
March 6, 9:30 AM EST to 7:34 PM EST
Where
Greenbrier County, 1.72 mi N of Williamsburg to 1.71 mi N of Williamsburg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.995, -80.497

Heavy rain prompted flooding of a stream that inundated Trout End Bridge along Pembroke Road by a depth of six inches.

Flood, Greenbrier

When
March 6, 9:30 AM EST to 7:34 PM EST
Where
Greenbrier County, 0.25 mi SSE of Kessler to 0.2 mi SSW of Kessler
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.977, -80.668

Heavy rain prompted a stream to leave its banks and flood land along its banks. The water almost reached homes near the stream.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2011Every state in 2011This day in weather historyWarnings in West Virginia, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 285686, 292085, 292086, 292094.